Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2007, 4:02 PM CDT for Hempstead County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 4:02 PM CDT (21:02 UTC)
- Expired
- May 10, 2007, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:10 PM CDT | HAIL 0.75 | 2 E Mccaskill, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 102102 SVRSHV ARC057-102130- /O.NEW.KSHV.SV.W.0152.070510T2102Z-070510T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 402 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 430 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WASHINGTON...OR ABOUT 12 MILES NORTHWEST OF HOPE...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCASKILL BY 415 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3375 9378 3375 9355 3394 9353 3399 9377 $$ 03
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:33 PM CDT, 29 minutes earlier.
Area forecast discussion, May 10, 3:33 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT THU MAY 10 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... MID-AFTERNOON WATER VAPOR IMAGERY SHOWS THE UPPER-LEVEL LOW CONTINUING TO SPIN ACROSS CENTRAL TEXAS. THE UPPER LOW IS EXPECTED TO MOVE INTO SOUTHEAST TEXAS THIS EVENING...AND OFF THE SOUTHWEST LOUISIANA COAST BY LATE FRIDAY MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING AS MID-LEVEL LAPSE RATES CONTINUE TO STEEPEN IN ADVANCE OF THE UPPER LOW. THIS WOULD BE CONDUCIVE FOR STRONG/SEVERE STORMS. ON THE FLIP SIDE...WATER VAPOR IMAGERY SHOWS A LARGE AREA OF DRY AIR ACROSS SOUTHEAST TEXAS. SURFACE OBSERVATIONS INDICATE THAT SOME OF THIS DRIER AIR HAS MIXED DOWN TO THE SURFACE. DEWPOINTS ACROSS SOUTHEAST TEXAS HAVE DROPPED INTO THE UPPER 50S IN THE MORE CLOUD-FREE REGION BEHIND A DYNAMICALLY-FORCED BAND STRETCHING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. HOW FAR NORTH THE DRIER AIR MAKES IT IS STILL UP FOR DEBATE...AND COULD PLAY A ROLE IN CONVECTIVE COVERAGE FOR THE EVENING HOURS. SO...FOR THE NEXT FEW HOURS...I THINK THE GREATEST POTENTIAL FROM STRONG/SEVERE STORMS WILL BE ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HERE...SURFACE-BASED CAPE VALUES ARE IN EXCESS OF 2000 JOULES/KG AND LIFTED INDICES RANGE FROM -6 TO -4 DEGREES CELSIUS. FINAL JUDGEMENT CALL ON EVENING PRECIPITATION PROBABILITIES WILL BE MADE AT THE LAST MINUTE...BUT IM LEANING TOWARD SLIGHTLY HIGHER NUMBERS OVER THE NORTHERN COUNTIES/PARISHES. EVEN AFTER THE UPPER LOW SINKS SOUTH AND EAST OF THE AREA...SHOWER AND THUNDERSTORM PROBABILITIES WILL PROBABLY NOT GO AWAY. A SHEAR AXIS...COMBINED WITH AND PRECIPITABLE WATER VALUES REMAINING BETWEEN 1.5 AND 1.75 INCHES...COULD SERVE AS A FOCUS FOR CONTINUED /MAINLY/ AFTERNOON AND EVENING CONVECTION ACROSS THE FORECAST AREA THROUGH SATURDAY. AS WE PROGRESS FROM FRIDAY INTO SATURDAY THOUGH...THE OVERALL AREAL COVERAGE SHOULD DECREASE JUST A BIT DUE TO INCREASED RIDGING ALOFT. .LONG TERM /SUNDAY THROUGH THURSDAY/... THE LONG TERM PORTION OF THE FORECAST WILL CONTAIN BOTH GOOD NEWS AND BAD NEWS. FIRST...THE GOOD NEWS IS THAT THERE APPEARS TO BE AT LEAST A SMALL POSSIBILITY OF RAIN THROUGH THE EXTENDED. THE BAD NEWS IS THAT THE AREAL COVERAGE DOES NOT APPEAR TO BE AS GREAT AS WHAT WE HAVE SEEN THIS WEEK. A LINGERING SHEAR AXIS IN WAKE OF THE UPPER LOW...IN COMBINATION WITH LINGERING BOUNDARY LAYER MOISTURE AND DAYTIME HEATING...SHOULD RESULT IN A CONTINUED POSSIBILITY OF SHOWERS AND THUNDERSTORMS INTO SUNDAY. THE MEDIUM RANGE MODELS CONTINUE TO SUGGEST THAT A WEAK COOL FRONT COULD BACK DOOR ITS WAY ACROSS AT LEAST PART OF OUR AREA SUNDAY...WHICH MAY RESULT IN A LITTLE BIT OF DRIER AIR OOZING ITS WAY INTO OUR AREA FROM THE NORTH AND EAST. I HAVE MAY QUESTIONS REGARDING THIS SEEMING PUSH OF DRY AIR...INCLUDING THE SPEED AT WHICH IT WILL OCCUR AND HOW FAR SOUTH IT WILL PENETRATE. AS SUCH...I PLAN ON KEEPING RAIN PROBABILITIES ON THE HIGH SIDE THROUGH SUNDAY AFTERNOON, THE FRONT IS EXPECTED TO TRY AND MIGRATE NORTHWARD MONDAY...BUT MAY RUN INTO DIFFICULTY WITH SLIGHTLY BETTER RIDGING ALOFT. I THINK THE GREATEST COVERAGE OF CONVECTION DURING THE AFTERNOON AND EVENING BY THIS TIME WILL LIKELY BE OVER EAST TEXAS...WHERE BOUNDARY LAYER MOISTURE COULD RETURN A LITTLE QUICKER. SURFACE RIDGING OVER THE MID-ATLANTIC REGION IS SLATED TO SLIDE INTO THE ATLANTIC BY TUESDAY...RESULTING IN INCREASED LOW-LEVEL MOISTURE FROM THE GULF OF MEXICO. COUPLED WITH A LITTLE DAYTIME HEATING...ID EXPECT A SLIGHTLY BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE FORECAST AREA BY TUESDAY. IN THE MEANTIME...THE UPPER-LEVEL FLOW IS EXPECTED TO AMPLIFY OVER THER NORTHERN PLAINS. WHILE NOT EXPECTED TO HAVE THAT BIG OF AN INFLUENCE ACROSS OUR REGION...IT MAY BE DEEP ENOUGH TO PUSH A FRONT INTO OUR AREA TUESDAY NIGHT OR WEDNESDAY. ASSUMING THIS OCCURS... THE FRONT COULD SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON/EVENING HOURS. QUESTIONABLE AS IT MAY SEEM... THE MEDIUM RANGE MODELS WANT TO PUSH THE FRONT THROUGH THE ENTIRE REGION WEDNESDAY NIGHT OR THURSDAY. IF THIS OCCURS...A WEAK NORTHWESTERLY FLOW ALOFT COULD PUSH A BIT OF DRIER AIR INTO THE REGION AS A SURFACE HIGH HEADS TOWARD THE MID-MISSISSIPPI VALLEY. WELL SEE... /21/ && .AVIATION... WATER VAPOR IMAGERY SHOWS SLOW-MOVING UPPER LEVEL LOW OVER CENTRAL TEXAS...MOVING SOUTHEASTWARD. A CONVERGENT SPOKE OF THE LOW STRETCHES ALONG THE RED RIVER...TX/OK THROUGH NORTHERN SECTIONS OF THE CWA. ALONG THIS AXIS...A BROKEN LINE OF TSRA STRETCHES FROM SE OK INTO SOUTH CENTRAL ARK. STORM MOTION IS TO THE NW AROUND THE LOW. SOUTH OF THIS SPOKE A DRY SLOT HAS THINGS RATHER TRANQUIL. THE CORE OF THE LOW IS PUSHING OVER FWD CWA NEAR KACT. THIS FEATURE MAY TRIGGER MORE DEVELOPMENT...BUT CONSIDERING THE DRY SLOT IN PLACE WE MAY NOT SEE MUCH UNTIL AFTER DARK. AT ANY RATE...AMENDMENTS TO SITES MAY BE NEEDED FOR ORGANIZED CLUSTERS LATER TONIGHT. SOME HAIL HAS BEEN REPORT ALONG THAT INITIAL LINE LIFTING NORTH THIS AFTERNOON BUT THATS IT...NOT MUCH WIND WITH THIS SYSTEM ASIDE FROM THE DRY MIXING TAKING PLACE OVER E TX/LA. SFC WINDS WILL PREVAIL FOR MOST PART FROM THE SE 5 TO 10 KTS OR L/V. LIKEWISE...CEILINGS FOR THE FCST PERIOD WILL BE HIGHLY VARIABLE AND DEPENDENT ON ANY NOCTURNAL CONVECTION THAT MAY DEVELOP...OTHERWISE EXPECT VFR CONDTIONS INTO THE MID MORNING HOURS. WHEN LIGHT FOG DEVELOPMENT MAY BE AN ISSUE EARLY TOMORROW. VLIFR-LIFR CONDITIONS WILL BE POSSIBLE AT MANY TAF SITES FOR A FEW HRS AROUND SUNRISE FRIDAY MORNING...AGAIN HIGHLY DEPENDENT ON WHERE RAIN FALLS./24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 85 66 87 / 40 40 30 30 MLU 64 86 65 87 / 40 40 30 40 DEQ 60 83 63 83 / 50 40 30 40 TXK 62 83 65 83 / 50 40 30 40 ELD 62 86 63 84 / 60 40 30 40 TYR 62 82 65 85 / 30 40 30 30 GGG 62 84 65 85 / 40 40 30 30 LFK 61 84 66 86 / 30 40 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...CHATELAIN
Hazardous weather outlook, May 10, 10:49 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1049 AM CDT THU MAY 10 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1049 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE FOUR STATE REGION. THE MAIN RISKS WITH ANY SEVERE THUNDERSTORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS OF MORE THAN 60 MILES AN HOUR. SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION THROUGH TONIGHT...AS AN UPPER LEVEL LOW MOVES TOWARD SOUTHWEST LOUISIANA. AS THE LOW INTERACTS WITH THE MOIST AND VERY UNSTABLE AIRMASS IN PLACE OVER OUR AREA...THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY. SIMILAR TO PREVIOUS DAYS...SOME OF THE STORMS MAY BECOME SEVERE. THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING. BUTTS
In the hours before
Local storm report, May 10, 2:31 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL MAGNOLIA 33.27N 93.24W
05/10/2007 E1.00 INCH COLUMBIA AR TRAINED SPOTTER
&&
03Local storm report, May 10, 3:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 N HOPE 33.74N 93.59W
05/10/2007 HEMPSTEAD AR LAW ENFORCEMENT
FEW TREES BLOWN DOWN BETWEEN HOPE AND OAKHAVEN.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:32 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 43 min |
| May 10, 3:04 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.